MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX15; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX15; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX15RE30
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 02/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history record and product release decision control sheet of the involved product code/lot number combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that after a few minutes from the start in extracorporeal circulation, the involved capiox device reached the theoretical flow suitable for the patient's bsa.When they detached the mechanical ventilation, the arterial blood was completely dark; non-oxygenated superimposable to venous blood.They decided to resume the mechanical ventilation and to wean the patient from the cec for the replacement of the oxygenator.The blood flow was 3.6l/min, the gas blender fio2 70% and the air was 1.8l/min.The actual sample was changed out, and the procedure was completed successfully.The blood loss was 300ml.The patient impact was reported to be unknown.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update and to provide the completed investigation.It was confirmed that the actual device was not available.The actual device was not returned to the manufacturing facility for evaluation.Therefore, the factory-retained sample from the involved product code/lot# combination was evaluated.Visual inspection revealed no anomalies, such as a break, in the appearance.The retention sample was built into a circuit with tubes and tested for its gas transfer performance in accordance with the factory's shipping inspection protocol.Bovine blood arranged to (hb12.0 g/dl, temp.37oc., ph:7.4, svo2:65% and pvco2:45mmhg) was circulated in the oxygenator module under the following conditions: @ v/q=1, fio2=100% and the flaw rate of 5l/min.And 3/min.Result: o2 transfer: @5l/min.= 325ml/min.@3l/min.= 217ml/min.Co2 removal: @5l/min.= 253ml/min.@3l/min.= 158ml/min.No anomalies were revealed in the gas transfer performance of the retention sample, with the obtained values meeting the factory specifications.During the above gas transfer test, the color of blood in the arterial line was compared with that in the venous line and found to be brighter red than that in the venous line.The investigation result verified that the retention sample was the normal product with no issue in the gas transfer performance.Based on the provided additional information: blood flow rate:3.6l/min, gas flow rate:1.8l/min and fio2:70%.It is likely that due to v/q was not 1, the gas flow rate was insufficient for the blood flow rate, due to fio2 was not 100%, the volume of o2 supply was insufficient.However, with no device return the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
CAPIOX FX15
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key8448485
Report Number9681834-2019-00042
Device Sequence Number10848820
Product Code DTZ
UDI-Device Identifier04987350701145
UDI-Public04987350701145
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberCX*FX15RE30
Device Lot Number180421
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer06/03/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient Weight52